Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 84, NWS North Platte, NE

May 7, 2005Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2005, 2:58 PM MDT for Cherry County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2005, 2:58 PM MDT (20:58 UTC)
Expired
May 7, 2005, 3:51 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 12:50 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
-147 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KLBF 072059
SVRLBF
NEC031-072145-
/O.NEW.KLBF.SV.W.0084.050507T2058Z-050507T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT SAT MAY 7 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 445 PM CDT(345 PM MDT)

* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  BASEBALL SIZE.  THIS STORM WAS LOCATED 7 MILES WEST OF BROWNLEE...
  OR ABOUT 22 MILES NORTHEAST OF MULLEN...AND MOVING NORTHEAST AT 
  30 MPH. OTHER SEVERE THUNDERSTORM WITH LARGE HAIL WILL ENTER 
  SOUTHEAST CHERRY COUNTY.  THESE STORMS ARE CAPABLE OF HAIL UP TO 
  GOLF BALL SIZE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOOD LAKE BY 445 PM CDT

LAT...LON 4234 10088 4209 10073 4209 10017 4265 10019
      4260 10058

$$

CDC
2 follow-up statements
000
WWUS53 KLBF 072114
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 PM CDT SAT MAY 7 2005

NEC031-072145-
/O.CON.KLBF.SV.W.0084.000000T0000Z-050507T2145Z/
CHERRY NE-
414 PM CDT SAT MAY 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT(345 PM
MDT) FOR SOUTHEASTERN CHERRY COUNTY...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 12 MILES NORTH OF
BROWNLEE...OR ABOUT 30 MILES SOUTH OF VALENTINE...MOVING NORTHEAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOOD LAKE BY 435 PM CDT

LAT...LON 4234 10088 4209 10073 4209 10017 4265 10019
      4260 10058

$$

HIRSCH
000
WWUS53 KLBF 072151 RRA
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT SAT MAY 7 2005

NEC031-072200-
/O.EXP.KLBF.SV.W.0084.000000T0000Z-050507T2145Z/
CHERRY NE-
450 PM CDT SAT MAY 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY COUNTY
EXPIRES AT 445 PM CDT(345 PM MDT)...

THE THREAT OF SEVERE WEATHER HAS ENDED IN THIS AREA BUT CONTINUES 
ACROSS NORTHEAST CHERRY COUNTY.

LAT...LON 4234 10088 4209 10073 4209 10017 4265 10019
      4260 10058

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:47 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 7, 12:47 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT MAY 7 2005

.DISCUSSION...
SEVERE WEATHER DISCUSSION...ATMOSPHERE SHOWING STRONG LINEAR SHEAR
THIS AFTN. RICHER MOISTURE APPEARS TO BE LINED UP N-S VICINITY
HIGHWAY 83. COLD FRONT WILL PUSH EAST TO NEAR KVTN-KLBF LINE THIS
AFTERNOON WITH LINE OF THUNDERSTORMS DEVELOPING AND PUSHING SLOWLY
EAST TONIGHT. LARGE HAIL IS THE PRIMARY CONCERN WITH FREEZING LEVEL
AROUND 10KFT AGL.

SUNDAY...WRAP AROUND CLOUDS AND SHRA AS THE H5 COLD POOL DRIFTS EAST
ACROSS SD.

MONDAY...SFC HIGH PRESSURE AND SHORT WAVE RIDGE PRODUCE DRY AND
PARTLY CLOUDY SKIES.

TUESDAY...ATM SETS UP FOR SUPERCELL STORMS DEVELOPING ACROSS THE
NEB PANHANDLE IN THE AFTN.  SFC LOW...H5 LOW...GOOD THETA E
ADVECTION...TRIPLE PT VCNTY KIBM...GOOD DIRECTIONAL SHEAR.

WEDNESDAY THROUGH SATURDAY...TIME HEIGHTS FOR GFS AND DGEX BOTH
SHOW LOW LEVEL MOISTURE AND COLD AIR ALOFT PRODUCING COOL AND
GENERALLY SHRA TYPE WEATHER. THE H5 LOW MOVES VERY SLOWLY EAST
DURING THIS TIME FRAME SO FCST IS FOR SHRA WED AND THU. DRY FOR FRI
AND SAT AS TYPICAL FCST UNCERTAINTIES DEVELOP.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 7, 1:50 PM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SAT MAY 7 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
251 PM CDT SAT MAY 7 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH
MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN
NEBRASKA...SEVERE STORMS ARE LIKELY. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT CHANCE OF AN
ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL
NEBRASKA ON SUNDAY. WITH THE FRONT THROUGH CENTRAL NEBRASKA...THE
RISK AREA IS ALONG AND EAST OF HIGHWAY 281.

THEN FAIRLY QUIET WEATHER IS EXPECTED UNTIL TUESDAY NIGHT WHEN
ANOTHER SYSTEM MOVES THROUGH THE PLAINS. THEN...THUNDERSTORMS ARE
AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CAN BE EXPECTED TONIGHT...MAINLY EAST OF A
MERRIMAN TO IMPERIAL LINE...HOWEVER WEST ACTIVATION MAY BE REQUIRED
TO THE WEST. SPOTTER ACTIVATION MAY ALSO BE REQUIRED TOMORROW
AFTERNOON.

MASEK

In the hours before

Local storm report, May 7, 10:05 AM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 AM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             13 W STAPLETON          41.48N 100.76W
05/07/2005  1.00 INCH        MCPHERSON          NE   PUBLIC

&&

HANNON
Special weather statement, May 7, 12:59 PM MDT, 1 hour 59 minutes before
NEZ005>010-024>029-036>038-059-071-094-080200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
159 PM CDT SAT MAY 7 2005

THE NWS STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF

       CENTRAL NEBRASKA

SEVERE THUNDERSTORM WATCH NUMBER 223 IS EFFECTIVE THIS SATURDAY
AFTERNOON AND EVENING FROM 150 PM UNTIL 900 PM CDT.

NEBRASKA COUNTIES INCLUDED IN THE WATCH ARE

BLAINE...BOYD...BROWN...CHERRY...CUSTER
FRONTIER...GARFIELD...HOLT...HOOKER...KEYA PAHA...LINCOLN
LOGAN...LOUP...MCPHERSON...ROCK...THOMAS...WHEELER

CDC
Local storm report, May 7, 2:26 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             8 SE WALLACE            40.76N 101.05W
05/07/2005  1.00 INCH        LINCOLN            NE   PUBLIC

&&

JSWEET
Local storm report, May 7, 2:56 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             2 SSE CHAMPION          40.44N 101.70W
05/07/2005  0.75 INCH        CHASE              NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:02 PM MDTSevere Thunderstorm WarningLBFHooker33 min
May 6, 6:27 PM MDTSevere Thunderstorm WarningLBFGarden32 min
May 6, 6:30 PM MDTSevere Thunderstorm WarningLBFChase, Perkins22 min
May 6, 6:52 PM MDTSevere Thunderstorm WarningLBFSheridan53 min
May 6, 7:15 PM MDTSevere Thunderstorm WarningLBFSheridan60 min
May 6, 7:29 PM MDTSevere Thunderstorm WarningLBFArthur22 min
May 6, 9:55 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln51 min
May 6, 10:41 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson64 min
May 7, 1:56 PM MDTSevere Thunderstorm WarningLBFCherry66 min
May 7, 2:10 PM MDTSevere Thunderstorm WarningLBFLincoln65 min
May 7, 2:24 PM MDTSevere Thunderstorm WarningLBFCherry36 min
May 7, 2:36 PM MDTSevere Thunderstorm WarningLBFChase37 min
May 7, 2:47 PM MDTSevere Thunderstorm WarningLBFThomas28 min
May 7, 2:48 PM MDTTornado WarningLBFLincoln28 min
May 7, 3:08 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan37 min
May 7, 3:18 PM MDTTornado WarningLBFCuster, Lincoln27 min
May 7, 3:20 PM MDTSevere Thunderstorm WarningLBFHayes25 min
May 7, 3:23 PM MDTSevere Thunderstorm WarningLBFBrown37 min
May 7, 3:33 PM MDTSevere Thunderstorm WarningLBFLincoln57 min
May 7, 3:42 PM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha48 min
May 7, 3:47 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer43 min
May 7, 4:01 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha30 min
May 7, 4:13 PM MDTSevere Thunderstorm WarningLBFLoup, Rock49 min
May 7, 4:25 PM MDTSevere Thunderstorm WarningLBFLincoln35 min
May 7, 4:26 PM MDTSevere Thunderstorm WarningLBFKeya Paha41 min
May 7, 4:30 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer30 min
May 7, 4:40 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt29 min
May 7, 5:23 PM MDTSevere Thunderstorm WarningLBFCuster37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.